Alert archive / Georgia / Freeze Warnings in 2012
Freeze Warning 9, NWS Tallahassee, FL
NWS Tallahassee, FL issued this freeze warning at Dec 30, 2012, 1:18 PM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Dec 30, 2012, 11:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2012, 1:18 PM CST (19:18 UTC)
- In effect from
- Dec 30, 2012, 11:00 PM CST
- Expired
- Dec 31, 2012, 8:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -162 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134 WWUS72 KTAE 301918 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 218 PM EST SUN DEC 30 2012 ...A LIGHT FREEZE IS EXPECTED LATE TONIGHT OVER SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND... ALZ065-066-068-069-FLZ007>015-034-302030- /O.CAN.KTAE.FZ.A.0008.121231T0900Z-121231T1300Z/ COFFEE-DALE-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-HOLMES- WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-INLAND FRANKLIN- INLAND DIXIE- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...GENEVA...HARTFORD...SAMSON...SLOCOMB...MALVERN... TAYLOR...ASHFORD...DOTHAN...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...HUDSON...BONIFAY... CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE... MALONE...SNEADS...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY... WEWAHITCHKA...CROSS CITY 218 PM EST SUN DEC 30 2012 /118 PM CST SUN DEC 30 2012/ ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FREEZE WATCH. ALTHOUGH ANOTHER CHILLY NIGHT IS IN STORE...THERE IS NOT ENOUGH CONFIDENCE IN FREEZING TEMPERATURES TO WARRANT AN UPGRADE TO A FREEZE WARNING AT THIS TIME. SOME AREAS OF FROST ARE POSSIBLE TONIGHT AWAY FROM THE BEACHES. $$ ALZ067-FLZ016>019-026>029-GAZ120>131-142>148-155>161-311300- /O.UPG.KTAE.FZ.A.0008.121231T0900Z-121231T1300Z/ /O.NEW.KTAE.FZ.W.0009.121231T0900Z-121231T1300Z/ HENRY-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-QUITMAN-CLAY-RANDOLPH- CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...HEADLAND...ABBEVILLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...CRAWFORDVILLE...PERRY... MIDWAY...MAYO...GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN... ARLINGTON...MORGAN...EDISON...LEARY...DAWSON...ALBANY... LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...TIFTON... FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...COLQUITT... NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 218 PM EST SUN DEC 30 2012 /118 PM CST SUN DEC 30 2012/ ...FREEZE WARNING IN EFFECT FROM 4 AM EST /3 AM CST/ TO 8 AM EST /7 AM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM EST /3 AM CST/ TO 8 AM EST /7 AM CST/ MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE: LOWS 30 TO 32 DEGREES. * DURATION: 2 TO 3 HOURS BELOW FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 08-LAMERS
1 follow-up statement
657 WWUS72 KTAE 310446 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1146 PM EST SUN DEC 30 2012 ...ANOTHER...BUT LONGER DURATION...LIGHT FREEZE IS EXPECTED OVERNIGHT AND EARLY MONDAY MORNING LATE TONIGHT OVER THE ENTIRE REGION EXCEPT FOR THE IMMEDIATE COAST... ALZ065-066-068-069-FLZ007>015-034-311400- /O.EXB.KTAE.FZ.W.0009.121231T0500Z-121231T1400Z/ COFFEE-DALE-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-HOLMES- WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-INLAND FRANKLIN- INLAND DIXIE- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...GENEVA...HARTFORD...SAMSON...SLOCOMB...MALVERN... TAYLOR...ASHFORD...DOTHAN...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...HUDSON...BONIFAY... CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA...GRACEVILLE... MALONE...SNEADS...YOUNGSTOWN...BLOUNTSTOWN...WHITE CITY... WEWAHITCHKA...CROSS CITY 1146 PM EST SUN DEC 30 2012 /1046 PM CST SUN DEC 30 2012/ ...A FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM EST /8 AM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM EST /8 AM CST/ MONDAY. * TEMPERATURE: LOWS 28 TO 32 DEGREES. * DURATION: 2 TO 4 HOURS BELOW FREEZING CLOSER TO THE COAST AND 5 TO 8 HOURS WELL INLAND AND ALONG THE SUWANNEE RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ALZ067-FLZ016>019-026>029-GAZ120>131-142>148-155>161-311400- /O.EXT.KTAE.FZ.W.0009.121231T0500Z-121231T1400Z/ HENRY-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-QUITMAN-CLAY-RANDOLPH- CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...HEADLAND...ABBEVILLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...CRAWFORDVILLE...PERRY... MIDWAY...MAYO...GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN... ARLINGTON...MORGAN...EDISON...LEARY...DAWSON...ALBANY... LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...TIFTON... FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...COLQUITT... NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 1146 PM EST SUN DEC 30 2012 /1046 PM CST SUN DEC 30 2012/ ...A FREEZE WARNING IS NOW IN EFFECT UNTIL 9 AM EST /8 AM CST/ MONDAY... * TEMPERATURE: LOWS 28 TO 32 DEGREES. * DURATION: 2 TO 4 HOURS BELOW FREEZING CLOSER TO THE COAST AND 5 TO 8 HOURS WELL INLAND AND ALONG THE SUWANNEE RIVER VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BARRY/GOULD
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this freeze warning went out at Dec 30, 9:30 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Dec 30, 9:30 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1030 AM EST Sun Dec 30 2012
.NEAR TERM [through Tonight]...
Updated at: 1025 am EST
The inherited forecast is largely on track, so only a few minor
tweaks were made to the forecast. Northerly flow will continue under
sunny skies, but a strong frontal and subsidence inversion around
2000 feet (as sampled by 12z TAE sounding) will limit the depth of
the mixed layer today. Highs should only be in the low 50s, with
some mid 50s possible in the Florida Big Bend.
Previous discussion for tonight: With lighter winds and mostly clear
skies over the region tonight, believe we will have a good
opportunity for another light freeze, so issued a Freeze Watch for
all areas except the immediate coastal zones.
&&
.SHORT TERM [Monday Through Tuesday]...
After the light freeze on Monday morning, expect the Cold and Dry
Ridge of High Pressure to gradually slide east of the region on
Monday, with the next weak Low Pressure system progged to approach
the CWA from the W on Tuesday, bringing a chance of rain to many
areas by late afternoon. However, the timing of this system is
gradually slowing down, and the bulk of the rainfall associated with
it may not fall until mid to late week. Also, since this Sfc Low
will be very weak without much Upper Level support or return flow
from the Gulf, do not expect any Strong to Severe storms, or perhaps
even any thunderstorms over the interior. Temps will gradually
moderate however, with highs reaching above climo levels on
Tuesday.
&&
.Long Term [Tuesday night through next Sunday]...
The period begins under mostly zonal flow aloft as a mid/upper level
shortwave shears out across the Ohio Valley. At the surface, the
zonal flow aloft/weakening shortwave will have allowed an area of
low pressure and attendant surface front to become quasi-stationary
across the Southeast. This front will linger, and bring rain chances
to the local area both Wednesday and Wednesday night. Overnight
Wednesday a weak impulse will assist in the development of a wave of
low pressure along the stalled front in the Gulf. On Thursday, a
more potent shortwave carving through the Mississippi Valley will
help drag this surface wave/front through the Tri-State area with
rain likely everywhere. The front will clear to the east and surface
high pressure will overspread the region beginning late Thursday
night. Dry conditions will persist through the weekend.
Thunderstorms or severe weather are not anticipated. Temperatures
will remain near average, or slightly below due to the prolonged
period of cloudiness and rain.
&&
.AVIATION...
VFR conditions under mostly clear skies with northerly winds around
10 knots are expected throughout the day. Winds will go calm
overnight tonight.
&&
.MARINE...
Updated at: 1025 am EST
Offshore buoys (42036, 42039) continue to report seas around 7-8
feet as of 15z, so the Small Craft Advisory will be maintained for
offshore zones through 18z. Observations, as well as model analysis,
suggests that winds across the entire coastal waters have fallen
below 20 knots. Will continue a SCEC headline today for the
nearshore zones.
&&
.FIRE WEATHER...
A short period of low relative humidity values will coincide with
high dispersions and marginal ERC values to warrant a Red Flag
warning for portions of north Florida this afternoon. After today,
RH values will climb to above critical levels for the next several
days, with Red Flag conditions are not expected.
&&
.HYDROLOGY...
No flooding concerns are expected from the recent rainfall.
However, the next low pressure system, which is expected to manifest
itself into a series of weak waves which will traverse along the
Gulf Coast for much of the mid to late week period, could tally
upwards of 1 to 3 inches of rain across the CWA. This may cause some
low to moderate rises along area rivers, and stages will be
monitored as the week progresses.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 52 29 64 46 71 / 0 0 0 10 20
Panama City 52 34 62 49 71 / 0 0 0 10 20
Dothan 51 30 61 46 69 / 0 0 0 20 40
Albany 51 29 62 43 69 / 0 0 0 10 30
Valdosta 52 29 64 44 70 / 0 0 0 10 20
Cross City 55 31 68 46 73 / 0 0 0 10 10
Apalachicola 53 36 61 53 68 / 0 0 0 10 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING until 6 PM EST /5 PM CST/ this evening for
Calhoun-Central Walton-Coastal Bay-Coastal Dixie-Coastal
Franklin-Coastal Gulf-Coastal Wakulla-Inland Bay-Inland
Dixie-Inland Franklin-Inland Gulf-Inland Wakulla-Inland
Walton-Lafayette-Leon-South Walton-Washington.
FREEZE WATCH from late tonight through Monday morning for
all but immediate coastal zones.
GA...FREEZE WATCH from late tonight through Monday morning for
all zones.
AL...FREEZE WATCH from late tonight through Monday morning for
all zones.
GM...SMALL CRAFT ADVISORY until 1 PM EST this afternoon for Waters
from Suwannee River to Apalachicola FL from 20 to 60 NM-
Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...AL/KG
SHORT TERM...Gould
LONG TERM...Harrigan
AVIATION...Harrigan
MARINE...Lamers
FIRE WEATHER...Harrigan
HYDROLOGY...GouldHazardous weather outlook, Dec 30, 5:24 AM CST, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 624 AM EST SUN DEC 30 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-311100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 624 AM EST SUN DEC 30 2012 /524 AM CST SUN DEC 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...A FREEZE WARNING IS NOW IN EFFECT UNTIL 8 AM EST/ 7AM CST THIS MORNING FOR ALL AREAS EXCEPT FOR TAYLOR...DIXIE AND LAFAYETTE COUNTIES... ...A FREEZE WATCH IS NOW IN EFFECT FOR ALL ZONES EXCEPT THE IMMEDIATE COAST FROM LATE TONIGHT INTO MONDAY MORNING... ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... AFTER A FAIR AND MILDER DAY ON MONDAY...A WEAK LOW PRESSURE SYSTEM WILL APPROACH THE REGION FROM THE WEST ON TUESDAY. THIS SYSTEM IS EXPECTED TO BRING AN EXTENDED PERIOD OF RAIN AND UNSETTLED TO THE AREA DURING THE MID TO LATE WEEK PERIOD. AT THIS TIME...NO THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:22 AM CST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gulf, Lafayette and 4 more | 14 hr |
| Dec 30, 4:27 AM CST | Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 9 hr |
Nearby
Freeze Warnings in Georgia, 2012Freeze Warnings in Florida, 2012Freeze Warnings in Alabama, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.